Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 10:20 PM CDT for Calumet County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 10:20 PM CDT (03:20 UTC)
- Expired
- Jun 11, 2001, 11:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 10:25 PM CDT | Thunderstorm Wind 52 E | Chilton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 120320 SVRGRB WIC015-120400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1020 PM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN WISCONSIN * UNTIL 1100 PM CDT * AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A CLUSTER OF SEVERE THUNDERSTORMS WITH WINDS OF 60 MPH. THE CLUSTER WAS CENTERED NEAR POTTER...OR 17 MILES SOUTHEAST OF APPLETON. THE STORMS WERE MOVING EAST AT 40 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.5 $$ LAT...LON 4424 8819 4407 8825 4399 8806 4418 8807 RM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:45 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 11, 9:45 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 945 PM CDT MON JUN 11 2001 STORMS DEVELOPING ALONG THE BACK SIDE OF THE COMPLEX IN W-C WI HAVE FLARED UP. ALTHOUGH THEY DO NOT POSE THE WIDESPREAD SVR THREAT THAT THE LEADING EDGE OF THE COMPLEX DOES...CAN/T RULE OUT WDLY SCT SVR WIND/HAIL WITH THESE STORMS. SO...CAN/T DROP THE WATCH FOR MOST OF CENTRAL WI JUST YET. UPDATED ZONES AND SPECIAL WX STATEMENT WL BE OUT SHORTLY. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 9 hours 50 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT MON JUN 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING. THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER... SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL. SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS EVENING. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 11, 9:15 PM CDT, 1 hour 5 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN... AT 9:10 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS. THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE INCLUDES CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN. SPECIFICALLY...THE WATCH INCLUDES... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY...AND... CALUMET COUNTY. IN ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR... DOOR COUNTY... KEWAUNEE COUNTY... MANITOWOC COUNTY... AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY. THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN COUNTY HAS BEEN CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED ACROSS NORTH-CENTRAL WISCONSIN. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 9:15 PM CDT, 1 hour 5 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330- SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE LINCOLN FROM WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN... AT 9:10 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS. THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE WATCH INCLUDES CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN. SPECIFICALLY...THE WATCH INCLUDES... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY...AND... CALUMET COUNTY. IN ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR... DOOR COUNTY... KEWAUNEE COUNTY... MANITOWOC COUNTY... AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY. THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN COUNTY HAS BEEN CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED ACROSS NORTH-CENTRAL WISCONSIN. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 9:26 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM COUNTYWIDE WI WIND DAMAGE
06/11/01 WAUSHARA MANY TREES AND POWER LINES
DOWN FROM HANCOCK TO POY
SIPPI. SOME DAMAGE TO
HOMES. REPORTED BY
EMERGENCY MANAGER.
0910 PM FREMONT WI 70 MPH WIND GUST
06/11/01 WAUPACA ESTIMATED WIND GUST BY
FOX 11 METEOROLOGIST.
NUMEROUS BRANCHES DOWN.
0913 PM OMRO WI WIND DAMAGE
06/11/01 WINNEBAGO LARGE TREE BRANCES
BREAKING. REPORTED BY LAW
ENFORCEMENT.
0921 PM OSHKOSH WI 61 MPH WIND GUST
06/11/01 WINNEBAGO MEASURED WIND GUST BY
SPOTTER.
JKLSpecial weather statement, Jun 11, 9:45 PM CDT, 35 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 945 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORMS ACROSS EAST-CENTRAL WISCONSIN... AT 9:40 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST ACROSS EAST-CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED FROM THE WESTERN AND CENTRAL PART OF THE STATE. THE COMPLEX SHOULD CONTINUE TO PUSH SOUTHEAST DURING THE LATE EVENING...AND REACH THE LAKESHORE BETWEEN 10:00 PM AND 11:00 PM. THE MAIN THREAT POSED BY THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS. ALTHOUGH THE GREATEST RISK OF SEVERE WEATHER HAS SHIFTED INTO EAST- CENTRAL WISCONSIN...STORMS WERE BEGINNING TO RE-DEVELOP WEST OF WAUSAU. SINCE THOSE STORMS STILL COULD PRODUCE SCATTERED WIND DAMAGE OR SEVERE CRITERIA HAIL...THE TORNADO WATCH WILL REMAIN IN EFFECT FOR CENTRAL WISCONSIN. SPECIFICALLY...A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY...AND... CALUMET COUNTY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR... DOOR COUNTY... KEWAUNEE COUNTY... MANITOWOC COUNTY... AND THE ADJACENT WATERS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY. THE TORNADO WATCH WHICH WAS IN EFFECT FOR LINCOLN AND LANGLADE COUNTY HAS BEEN CANCELLED. IN ADDITION...THE SEVERE WEATHER THREAT HAS ENDED ACROSS NORTH-CENTRAL WISCONSIN. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOW:RONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 9:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
954 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 PM OSHKOSH WI 66 MPH WIND GUST
06/11/01 WINNEBAGO MEASURED BY ASOS AT KOSH.
0949 PM OSHKOSH WI 71 MPH WIND GUST
06/11/01 WINNEBAGO MEASURED WIND GUST BY
SPOTTER.
0952 PM APPLETON WI 67 MPH WIND GUST
06/11/01 OUTAGAMIE MEASURED WIND GUST BY
SPOTTER.
ALSO...SIGNIFICANT DAMAGE REPORTED IN WAUPACA (WAUPACA COUNTY) FROM
DOWNED TREES ON HOUSES.
JKLLocal storm report, Jun 11, 10:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 7 W CLINTONVILLE WI 1.75 INCH HAIL
06/11/01 WAUPACA REPORTED BY EMERGENCY MGMT.
0957 PM DARBOY WI 60 MPH WIND GUST N
06/11/01 OUTAGAMIE WIND MEASURED BY SKYWARN
SPOTTER.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 44 min |
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 44 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 49 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 49 min |
| Jun 11, 8:06 PM CDT | Tornado Warning | GRB | Portage, Wood | 24 min |
| Jun 11, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 58 min |
| Jun 11, 8:46 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Waupaca, Winnebago | 44 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie | 42 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 42 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 63 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.